MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER EDGEPLUS TROCAR/CANNULA SET; CANNULA, TROCAR, OPHTHALMIC

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER EDGEPLUS TROCAR/CANNULA SET; CANNULA, TROCAR, OPHTHALMIC
Catalog Number 8065751447
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
A nurse reported that an ophthalmic operating needle unable to remove before the vitrectomy surgery.The patient harm was not reported.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Two open trocar assemblies & one handle blade assembly with cannula only attached, in a smpt.In a pouch were received, for the report of needle head unable to remove.Samples #1 and #2 were visually inspected and found conforming.A functional fit test was conforming, for sample #1 and #2.As blade was able to be separated from cannula.Sample #3 was visually inspected and found nonconforming, hub was missing from the cannula.Cannula had nick on the top of the flange.All three samples were then dimensionally inspected, for cannula inner diameter and were found conforming.Dimensional testing for ear width was performed, for all three samples and found conforming.A review of the device history record traceable to the reported lot number, indicates that the product was processed and released according to the product¿s acceptance criteria.The photo attached to the parent file was reviewed by the manufacturing site.Photo show a label with reported lot number.Reported issue cannot be confirmed, from photo.The returned samples were found to be conforming,.Therefore, a product fit issue as described in the complaint was not confirmed and a root cause cannot be determined, for the complaint as described by the customer.No action was taken, as the trocar was manufactured to specifications.All trocar assemblies are 100% inspected, for gage size and blade damage.Any non-conformances found are removed from the lot and scrapped.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed, associated with the reported product and event.No further actions are required.The manufacturer internal reference number (b)(4).

Brand Name
EDGEPLUS TROCAR/CANNULA SET
Common Device Name
CANNULA, TROCAR, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18300107
Report Number2028159-2023-01655
Device Sequence Number7152221
Product Code NGY
UDI-Device Identifier00380657514472
UDI-Public00380657514472
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number8065751447
Device Lot Number15CT30
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/14/2023
Supplement Date Received by Manufacturer04/15/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown